Jump to content
CrazyBoards.org

bacon_slippers

Member
  • Content Count

    5
  • Joined

  • Last visited

About bacon_slippers

  • Rank
    Member

Profile Information

  • Gender
    Unicorn

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hi all !! So I've been tapering off Quetiapine for a good while now, as my only bout of severe depression has been in remission since 2011, and am now on 87.5mg. Four weeks ago, I believe I suffered a concussion/mild brain trauma from boxing, my cognitive functions have suffered significantly and I've had bad anxiety/depressive thoughts too - my pdoc is viweing this is a flare up of my past depression which needs resovling ASAP. So I was offered Paroxetine, then Venlafaxine, I really wanted Wellbutrin because it has the least reported sexual dysfunction issues and may help with mental sharpness. Pdoc wasn't sure, so in the end I've been prescribed Trazodone 150mg at night - along with the existing Quetiapine dose! I woke up at 4am feeling like I was drowning / suffocating inside my own body and my mind was actually racing for a while before I zonked out back to sleep. I eventually came to around 8am feeling really groggy and struggled dizzily to the bathroom mirror - my eyes were a mess, I looked as if I had been on a huge night out on the town. I've not been able to think properly all day, there was no way I would have been able to function in work and in light of the fact that I believe I am already suffering cognitive impairment from the concussion, over sedation is the absolute last thing I need. At one point I had a really bad migraine type headache, which I never get, so I managed to speak to Pdoc, who eventually suggested cutting the pills in half, then review the over-sedation issue Friday. My gut feel is Quetiapine combined with Trazodone is heavy duty. If its still an issue, it looks Venlafaxine at 75mg/d, though he conceded to looking into the possibility of Wellbutrin too (largely subject to establishing any contra-indications with Quetiapine). All I know is I cant take any more Trazodone tonight and will start 75mg tomorrow evening to see how I get on - if I return to a state of non-complis mentis on Thursday, they are going in the bin. This basically leaves the pdocs preferred choice of Venlafaxine, or possibly the Wellbutrin; Does anyone have any experience with Trazodone and Quetiapine combined? How about any opinions on Venlafaxine and sexual dysfunction?What experience do people have with Wellbutrin in terms of its anti-depressant / anxiety efficacy or mental lucidity and whether it impacted sleep?
  2. I was in a very similar situation to yourself, no meds or therapy could touch my severe/suicidal depression, it was literally bulletproof for 6 months. Even in hospital I couldn't get out of bed and when the staff finally coerced me to get up, I quickly found a way back to my room, ignored the nurses pleas/requests and stayed in that routine for several months. The hospital psychiatrist was even considering lithium and I had never been bipolar or shown tendencies, thankfully he chose ECT. I also wish they had gone straight to ECT instead of messing around with all the other medications beforehand, but many doctors see it as a treatment of last resort, when really, it needs to be viewed as another option for severe depression. I remember having 6 sessions and had huge gains in terms of coming back to reality, I couldn't remember much about the treatment days themselves, but otherwise I was fine memory-wise and was discharged around 2 weeks later. The only cautionary advice I would say is because of the rapid recovery back from severe depression via ECT, I was on a high, "glad to be back". While it is good to celebrate that kind of success, I personally became a bit arrogant, where I felt I could literally handle anything afterwards, including choosing to come back into contact with those initial breakdown triggers, I knew what mine were. In retrospect, I would certainly have chosen differently... so hopefully you can benefit from my mistakes ("learning experiences"), but even after all that, I still bounced back.
  3. Thanks for the replies all... :)!!! I tried my little experiment with knocking the dose of quetiapine down on Sunday night (from 100 to 87.5mg) and on Monday morning I felt the best in over a month, full motivation to do stuff from wake up, with a strong gut instinct telling me I'd turned a corner with recovering from concussion. obviously as predicted, my appointment with the pdoc went something like this... me: "what do you know about post concussion syndrome?" pdoc: "I've heard about it, but not much" (this is already a very bad omen) me: rambles on about concern over rapid decline in my cognitive abilities / anxiety & depression since being repeatedly punched in the head in the name of sport pdoc: rambles on about this being a bad sign (especially the moment I raise my concern around brain damage from head trauma) - as this now sounds very much like my in-remission depression flaring up and needs sorting ASAP me: realising he is viewing this all through my severe depression from 5 years ago, but I agree that my mood needs sorting regardless of cause He offers me paroxetine, I decline on... 'ahem', certain well-known SSRI side effects lol. He ventures Venlafaxine, I'm still not won, I venture Wellbutrin, he wasn't won as didn't have much experience prescribing it, so we eventually agree on Trazodone; with concerns about interaction with quetiapine causing over sedation. I took 150mg last night plus 87.5mg of quetiapine and I woke up around 5am feeling like I was drowning in my own body. Woke up at around 8, feeling very groggy, stumbled to the bathroom mirror and my eyes looked like I'd spent a weekend partying in Amsterdam. Rung work / HR at 9 and spoke to them like some kind of drunk! I felt lobotomized/hungover all day :/ Conclusion. 150mg is overkill for my current situation and especially with Quetiapine. Anyone else have experience of this mind-numbing combo?? Rang Pdoc who agreed to cut dose to 75mg to review Friday, other options the venlafaxine... or maybe Wellbutrin. I rang back later, told his secretary "I will not be taking it tonight as I now have migraine-type headache. I will restart on 75mg Wednesday night, but will discontinue if sedation persists" I plan to discuss options with Pdoc on Friday.
  4. Hi all Without going into War & Peace, I had a really realy bad mental break in 2009 that took me a long, long time to come back from, including being on Quetiapine (700mg at one point). Fast forward to 2015, I sufficiently recovered with meds hugely reduced and relocated to a new city in January for a new (demanding job). I now appear to have post-concussion after a sparring session at a martial arts gym 1 month ago, which has knocked me sideways mentally - memory/concentration/motivation all dropped to the bottom of the ocean, feels like I've had a frontal lobotomy!! I'm on 100mg quetiapine and I sleep better than before the concussion oddly enough. My understanding is concussion can severely impact cognitive functions and cause depression/anxiety in 'mentally healthy' people for a whole number of reasons, including actual damage to the brain (especially pituitary), and changes in neurotransmitters. However, my (newish) GP seems to think that this is actually a flare up of my depression. While no one can diagnose over the web, does anyone have an opinion on the likelihood of this being >A depression relapse? >Psychological symptoms triggered by head trauma and worry/anxiety over subsequent cognitive difficulties? >Possible hormone crash from pituitary gland damage/malfunction? I'm also thinking if quetiapine is actually exacerbating poor cognitive function and motivation since the head trauma - especially with feeling dopey/spaced out and maybe they now need to try some other chemicals to wake my brain up instead (assuming I still have one after the numerous punches to the head) as it appears to have gone asleep?? ps I have a prior appointment tomorrow with a pdoc that was originally scheduled to discuss cessation of quetiapine... this is now going to pan out a little differently than I'd previously hoped
  5. Since I was last here, so long that I forgot all my login details (doesn't help that appear to be suffering concussion)... hopefully I can get some advice/reassurance while I'm here and that I'll be able to do the same for you!
×
×
  • Create New...